MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 03/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A government agency reported that during cataract surgery with an intraocular lens (iol) implant procedure, on day one, the patient with an existing condition of senile cataract was implanted with an intraocular lens after the cataract was extracted using phacoemulsification during the operation.The physician checked that the external package of the intraocular lens and the preloaded handle were intact.After opening, sodium hyaluronate gel was injected into the intraocular lens.The intraocular lens was implanted into the capsule through the main incision in the left eye of the patient.Because the intraocular lens loop stabilized the intraocular lens in the capsule, while carefully adjusting the position of the intraocular lens, it was found that one side of the intraocular lens loop was broken at the implant head.The intraocular lens implantation and fixation were checked.The injector and the broken lens loop were slowly removed.Sodium hyaluronate gel was injected into the anterior chamber, the main incision and auxiliary incision were sealed with water, and tobramycin and dexamethasone eye ointment were applied to the conjunctival sac for single-eye coverage.The surgery was completed.After close observation of the position of the artificial lens after surgery, it was found that the lens position was offset and showed large astigmatism.On day six after surgery, another surgery was performed.The original incision needed to be enlarged to remove the implanted artificial lens and replace it with a new one.The rupture of the artificial lens loop in this incident led to a second surgery, which increased the difficulty of the procedure by enlarging the original incision and resulted in one suture at the corneal edge.There was a risk of damaging the posterior capsule of the eye, causing poor vision, refractive errors, etc., due to the wear and tear of intraocular tissues caused by the removal of fractured artificial intraocular lenses, prolonging the recovery time after surgery.

Brand Name
CLAREON IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24871949
Report Number9612169-2026-00847
Device Sequence Number15953068
Product Code HQL
UDI-Device Identifier00380652251457
UDI-Public(01)00380652251457(17)290211(11)250213(10)25992104
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Lot Number25992104
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/14/2026
Date Device Manufactured02/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale